Tornadoes · United States · Texas · 2006

F1 tornado, Palestine, Texas, December 29, 2006

This F1 tornado ran 4.0 miles across Anderson County on December 29, 2006, touching down at 5:50 PM CST and reaching 50 yards wide. It killed nobody, and did $200,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. F040 to 72 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. F173 to 112 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. F2113 to 157 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. F3158 to 206 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. F4207 to 260 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. F5261 to 318 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
F1
Date
December 29, 2006
Touchdown
5:50 PM CST (23:50 UTC)
Path length
4.0 miles (6.4 km)
Path width
50 yards (46 m)
Deaths
0
Injuries
0
Property damage
$200,000
County
Anderson County
Touchdown point
31.670, -95.730
Lift-off point
31.710, -95.680
Record number
1098

What the Weather Service recorded

A rare winter tornado outbreak occurred on December 29 over portions of North Texas, spawning almost two dozen tornadoes. Very high shear and low instability created an environment favorable for tornadoes. A strong surface low pressure system and warm front located in southern North Texas increased the probablitity for low-level rotation. In addition to tornadoes, severe reports of large hail and flash flooding were widespread.

Structural damage to homes was reported near the intersection of FM 1990 and Highway 294. Roofs were partially removed, trees were blown onto houses, and trees and power lines blown down. One house on CR 2137 just off FM 1990 had the ceiling cave in. In addition, the front porch was completely removed from the house and found in pieces over a hundred yards away. A horse trailer in the backyard was thrown about fifty yards from its original location and landed on its side.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.

The county was under a tornado watch, issued at 21:06 UTC and running to 23:50 UTC.

Issued (UTC)ExpiredProductOffice
21:06 UTC23:50 UTCTornado WatchFWD
23:50 UTC08:00 UTCTornado WatchFWD
00:00 UTC00:45 UTCTornado WarningFWD
01:02 UTC01:45 UTCTornado WarningFWD

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.10 chance of a tornado within 25 miles. The outlook in force was issued at 20:00 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the tornado touched down at Dec 29, 5:49 PM CST, 1 minute earlier.

Area forecast discussion, Dec 29, 5:49 PM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
549 PM CST FRI DEC 29 2006

.UPDATE...
HAVE UPDATED TO REPLACE WATCH 886 WITH WATCH 888. THIS BASICALLY
REMOVED A FEW COUNTIES FROM THE WESTERN PART OF WATCH 886 WHERE THE
SQUALL LINE HAS ALREADY BEEN THROUGH. ALSO...IT EFFECTIVELY
EXTENDED THE TORNADO WATCH UNTIL 2 AM FOR THE SOUTHERN COUNTIES.
TORNADO WATCH 887 CONTINUES FOR THE NORTHERN HALF OF NORTH TEXAS
THROUGH 8 PM. SQUALL LINE ALONG A LINE FROM WICHITA FALLS...TO
GRANBURY...TO KILLEEN REPRESENTS THE BACK EDGE OF THE SEVERE
THREAT. EXTRAPOLATION SHOWS IT THROUGH THE METROPLEX AROUND
03-04Z. /13

&&

.PREV DISCUSSION... /ISSUED 356 PM CST FRI DEC 29 2006/

DISCUSSION...
VERY BUSY DAY AS SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP
ACROSS MUCH OF NORTH TEXAS. OUTRAGEOUS HELICITY VALUES HAVE MORE
THAN MADE UP FOR THE LACK OF INSTABILITY...AND WE HAVE HAD SEVERAL
REPORTS OF TORNADOES ON THE GROUND. WATER VAPOR SHOWS POTENT UPPER
LOW STILL SPINNING IN THE VICINITY OF THE NM/TX/NORTHERN MEXICO
INTERFACE. MODELS CONTINUE TO ADVERTISE A SLOW MOVEMENT OF THIS
SYSTEM...WITH ENERGY SHOOTING OUT FROM THE BOTTOM OF THE SYSTEM
OVER NORTH TEXAS. BESIDES THE OBVIOUS TORNADO THREAT...FLOODING
HAS INDEED PROVED TO BE AN ISSUE WITH THE TRAINING TENDENCY
EXHIBITED BY THESE CELLS. HAIL SEEMS TO BE HARDER TO COME BY THAN
PREVIOUSLY THOUGHT...AND ONLY A FEW REPORTS OF PEA-SIZE HAIL HAVE
BEEN RECEIVED. WEAK DRY LINE/COLD FRONT WILL MOVE THROUGH THIS
EVENING AND WILL PROVIDE A FOCUS FOR BROKEN SQUALL LINE
DEVELOPMENT LATER TONIGHT...WHICH SHOULD IMPROVE CHANCES FOR DAMAGING
WINDS AND HAIL. GIVEN THE STRONGLY MERIDIONAL DEEP LAYER KINEMATIC
PROFILES...STORM MOVEMENT WILL BE SLOW AND FLOODING WILL CONTINUE
TO BE A THREAT.

UPPER LOW WILL TAKE ITS TIME TO CLEAR THE AREA...MAKING A SLOW
EAST-NORTHEASTWARD PROGRESSION OVER THE NEXT 36 HRS. EXPECT RAIN
TO COME TO AN END OVER THE EASTERN SECTIONS BY TOMORROW EVENING
EVEN AS UPPER LOW REMAINS IN THE VICINITY...AS MOISTURE BEGINS TO
WANE AND THE MID LEVELS OF THE ATMOSPHERE BECOMES DRY SLOTTED.
NORTHERN COUNTIES MAY SEE SOME WRAP-AROUND CLOUDS/PRECIP AS WELL.

PACIFIC FRONT WILL FINALLY PUSH THROUGH BY LATE SUNDAY/EARLY
MONDAY AND WILL NOT HAVE TOO MUCH OF AN IMPACT ON TEMPERATURES.
TEMPERATURES WILL MORE LIKELY BE NUDGED TOWARDS MORE NORMAL VALUES
FOR THIS TIME OF YEAR (LOWER 50S FOR HIGHS AND LOWER TO MID 30S
FOR LOWS) AS SEVERAL SHOTS OF WEAK COLD AIR ADVECTION FILTER INTO
THE AREA.

NEXT SYSTEM WILL AFFECT NORTH TEXAS IN THE WEDNESDAY THRU FRIDAY TIME
FRAME AS A STRONG UPPER LOW EJECTS NORTHEAST FROM NORTHERN MEXICO
INTO THE SOUTHERN PLAINS. FOR NOW HAVE CONTINUES 20-40% POPS
ACROSS MUCH OF THE AREA UNTIL MORE DETAILS CAN BE PINNED DOWN.
/13

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  50  61  39  57 / 100  20  10   0
WACO, TX              50  62  39  59 / 100  20  10   0
PARIS, TX             54  62  39  54 / 100  50  20  10
DENTON, TX            50  59  38  54 / 100  20  10   0
MCKINNEY, TX          51  61  37  54 / 100  40  20   0
DALLAS, TX            52  62  40  56 / 100  30  10   0
TERRELL, TX           52  62  39  56 / 100  40  10   0
CORSICANA, TX         53  63  40  59 / 100  30  10   0
TEMPLE, TX            49  63  39  61 /  90  20  10   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

84/13
Hazardous weather outlook, Dec 29, 3:25 PM CST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
325 PM CST FRI DEC 29 2006

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
325 PM CST FRI DEC 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
SCATTERED THUNDERSTORMS WILL CONTINUE OVER ALL OF NORTH TEXAS THIS
EVENING AS AN UPPER LEVEL STORM SYSTEM MOVES TOWARDS NORTH TEXAS.
THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS AFTERNOON AND
TONIGHT...AS THE STORM SYSTEM MOVES INTO WEST TEXAS. THE ATMOSPHERE
IS PRIMED FOR ROTATING STORMS...AND TORNADOES WILL BE THE MAIN
THREAT DURING THE AFTERNOON AND EARLY EVENING HOURS. A TORNADO WATCH
IS IN EFFECT FOR MOST OF NORTH TEXAS THROUGH 8 PM. SEVERAL TORNADOES
HAVE ALREADY BEEN REPORTED.

ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND LOCALIZED DAMAGING
WINDS TO 60 MPH WILL ALSO BE POSSIBLE...NAMELY WITH A SQUALL LINE
EXPECTED TONIGHT AHEAD OF AN APPROACHING COLD FRONT. FINALLY...
LOCALLY VERY HEAVY RAINFALL AND FLOODING ARE POSSIBLE THROUGH
TONIGHT...AS SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS OCCUR. LOOK
FOR THE SEVERE WEATHER AND HEAVY RAIN THREAT TO SHIFT EAST OF
INTERSTATE 35 AFTER MIDNIGHT...AS THE COLD FRONT PUSHES THROUGH THE
AREA.

.DAYS TWO THROUGH SEVEN...
A CHANCE OF THUNDERSTORMS WILL LINGER OVER THE EASTERN HALF OF NORTH
TEXAS THROUGH SATURDAY EVENING...AS AN UPPER LOW ROTATES OUT OF THE
AREA AND A COLD FRONT CONTINUES MOVING EAST. SOME LOCALLY HEAVY RAIN
WILL STILL BE POSSIBLE.

THUNDERSTORM CHANCES WILL RETURN TO THE SOUTHERN HALF OF NORTH TEXAS
WEDNESDAY NIGHT AND WILL EXPAND TO INCLUDE ALL OF NORTH TEXAS BY
THURSDAY MORNING AS A LARGE UPPER LEVEL LOW APPROACHES THE REGION.
THUNDERSTORM CHANCES SHOULD END NORTHWEST TO SOUTHEAST LATE THURSDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED ACROSS ALL OF NORTH TEXAS THIS
AFTERNOON AND EVENING...AND ACROSS AREAS EAST OF INTERSTATE 35
DURING THE OVERNIGHT HOURS.

13

In the hours before

Local storm report, Dec 29, 4:56 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
456 PM CST FRI DEC 29 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TORNADO          GROESBECK               31.52N  96.53W
12/29/2006                   LIMESTONE          TX   LAW ENFORCEMENT

            *** 1 FATAL, 12 INJ *** 12 INJURED 1 FATALITY NEAR
            GROESBECK
Local storm report, Dec 29, 4:58 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
458 PM CST FRI DEC 29 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TORNADO          CENTERVILLE             31.26N  95.98W
12/29/2006                   LEON               TX   LAW ENFORCEMENT

            BRYAN DPS REPORTS RESIDENCE AND BARN DAMAGED AT FM 2045
            AND CR 4025 INTERSECTION
Local storm report, Dec 29, 5:00 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
500 PM CST FRI DEC 29 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TORNADO          CENTERVILLE             31.26N  95.98W
12/29/2006                   LEON               TX   LAW ENFORCEMENT

            BRYAN DPS REPORTS POWER LINES DOWN NEAR OSR AND
            NORMANGEE
Special weather statement, Dec 29, 5:13 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
513 PM CST FRI DEC 29 2006

TXZ107-292345-

HOPKINS-
513 PM CST FRI DEC 29 2006

...SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN HOPKINS COUNTY

AT 513 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES WEST OF WINNSBORO...MOVING NORTH AT 35
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE COMO.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3288 9564 3282 9543 3326 9522 3334 9548

92
Special weather statement, Dec 29, 5:26 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
526 PM CST FRI DEC 29 2006

TXZ157-158-300015-

BELL-CORYELL-
526 PM CST FRI DEC 29 2006

...SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN BELL COUNTY
  EASTERN CORYELL COUNTY

AT 526 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM NORTH OF GATESVILLE...TO SOUTH OF
HARKER HEIGHTS. MOVEMENT WAS NORTH AT 45 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE FORT GATES...FORT HOOD...
GATESVILLE...HARKER HEIGHTS AND KILLEEN.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

IF THESE STORMS INTENSIFY...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3093 9780 3089 9762 3157 9760 3169 9770
      3162 9783
Special weather statement, Dec 29, 5:36 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
536 PM CST FRI DEC 29 2006

TXZ122-135-300000-

HENDERSON-VAN ZANDT-
536 PM CST FRI DEC 29 2006

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL HENDERSON COUNTY
  SOUTHERN VAN ZANDT COUNTY

AT 536 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES WEST OF ATHENS...MOVING NORTH AT 45 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ATHENS...CANEY CITY...
CANTON...EUSTACE...MALAKOFF...VAN AND PURTIS CREEK STATE PARK.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3211 9605 3210 9583 3258 9558 3268 9604

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Fort Worth, TX (KFWD), 12:00Z

11.8 hours before the tornado, 196 km from the path. December 29, 2006.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2006-12-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 13 joules per kilogram, CIN -33, lifted condensation level 648 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Fort Worth, TX at 12:00Z on 2006-12-29The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 231 square meters per square second, 0 to 6 km bulk shear 41 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-33 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
648 m above ground
0-6 km bulk shear
41 kt
0-1 km bulk shear
29 kt
0-1 km storm-relative helicity
231 m²/s²
0-3 km storm-relative helicity
256 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.0 K/km

Open this sounding in Storm Lab

Fort Worth, TX (KFWD), 00:00Z

0.2 hours after it, 196 km from the path. December 30, 2006.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2006-12-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 73 joules per kilogram, CIN -23, lifted condensation level 585 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Fort Worth, TX at 00:00Z on 2006-12-30The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 330 square meters per square second, 0 to 6 km bulk shear 51 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
73 J/kg
Mixed-layer CIN
-23 J/kg
Surface CAPE
2 J/kg
Mixed-layer LCL
585 m above ground
0-6 km bulk shear
51 kt
0-1 km bulk shear
32 kt
0-1 km storm-relative helicity
330 m²/s²
0-3 km storm-relative helicity
515 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7
0-3 km lapse rate
5.5 K/km

Open this sounding in Storm Lab

The radar

The Dallas/Ft Worth radar (KFWS), 180 km away, was scanning. The volume nearest the touchdown began at 23:49 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
21:30 UTCTORNADO13 Nw JacksonvilleCherokee, TXNWS STORM SURVEY CONCLUDED THAT A F0 TORNADO TOUCHED DOWN BRIEFLY IN THE SHADY BROOK MOBILE HOME COMMUNITY OFF OF STATE HIGHWAY 346. SEVERAL TREES WERE SNAPPED AND ONE LARGE TREE FELL THROUGH A MOBILE HOME.
21:40 UTCTSTM WND DMG5 W JacksonvilleCherokee, TXMULTIPLE REPORTS OF TREES AND POWERLINES DOWN FROM HWY 747 WEST OF JACKSONVILLE NORTHWARD IN CHEROKEE COUNTY.
21:50 UTCTORNADOCentervilleLeon, TXBRYAN DPS REPORTS 2 BARNS DAMAGED ON CR 977 NR CR 210 IN LEON COUNTY
00:02 UTCTORNADO5 Se CayugaAnderson, TXSTRUCTURAL DAMAGE IN THE TENNESSE COLONY AND BETHEL AREAS WAS REPORTED.
00:39 UTCTORNADOPoynorHenderson, TXMOBILE HOME DAMAGED AND BLOWN OFF FOUNDATION.
00:55 UTCFLASH FLOODKirvinFreestone, TXFREESTONE S.O. REPORTS UP TO 2 FEET OF WATER ON HWY 84 IN KIRVIN/WORTHAM AREA

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2006 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are

The other tornadoes of December 29, 2006

26 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
December 291:01 PM CSTF1Coryell, TX4.5100$200,000
December 291:20 PM CSTF1Erath, TX8.075$25,000
December 291:35 PM CSTF0Erath, TX4.050$15,000
December 291:41 PM CSTF0Bosque, TX1.075$2,000
December 291:42 PM CSTF2Limestone, TX20.4400120$1.0 million
December 291:45 PM CSTF0Erath, TX1.440
December 291:48 PM CSTF0Bosque, TX1.575$10,000
December 292:12 PM CSTF0Limestone, TX3.635$10,000
December 292:53 PM CSTF2Bosque, TX7.1300$400,000
December 293:07 PM CSTF0Bosque, TX0.750$2,000
December 293:13 PM CSTF0Palo Pinto, TX2.050$7,000
December 293:15 PM CSTF1Madison, TX15.91,3203$750,000
December 293:23 PM CSTF1Brazos, TX4.52003$2.8 million
December 293:25 PM CSTF2Hill, TX8.0587$500,000
December 293:30 PM CSTF0Cherokee, TX0.150$50,000
December 293:33 PM CSTF0Leon, TX5.750$5,000
December 293:40 PM CSTF0Jack, TX1.030
December 293:45 PM CSTF2Johnson, TX14.758712$2.0 million
December 293:45 PM CSTF1Smith, TX1.5100$100,000
December 293:45 PM CSTF0Leon, TX2.050$35,000
December 294:07 PM CSTF0Johnson, TX1.370$40,000
December 294:12 PM CSTF0Leon, TX3.850$5,000
December 294:55 PM CSTF0Anderson, TX6.750$10,000
December 295:54 PM CSTF0Robertson, TX3.050
December 296:34 PM CSTF1Henderson, TX3.0100$2.0 million
December 297:30 PM CSTF1Anderson, TX11.3100$30,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.